Alert archive / Michigan / Frost Advisories in 2018

Frost Advisory 3, NWS Northern Indiana

October 13, 2018Branch County, Hillsdale County, Michigan

NWS Northern Indiana issued this frost advisory at Oct 13, 2018, 2:59 PM EDT for Branch County, Hillsdale County, Michigan. It took effect at Oct 14, 2018, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2018, 2:59 PM EDT (18:59 UTC)
In effect from
Oct 14, 2018, 2:00 AM EDT
Expired
Oct 14, 2018, 8:00 AM EDT
In force
6 hr
Issued by
NWS Northern Indiana

Counties Branch County, MI, Hillsdale County, MI

The radar

The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2018-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2018-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

057 
WWUS73 KIWX 131859
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
259 PM EDT Sat Oct 13 2018

MIZ080-081-140300-
/O.NEW.KIWX.FR.Y.0003.181014T0600Z-181014T1200Z/
Branch-Hillsdale-
Including the cities of Coldwater, Bronson, Hillsdale, 
Jonesville, and Litchfield
259 PM EDT Sat Oct 13 2018

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY...

The National Weather Service in Northern Indiana has issued a
Frost Advisory...which is in effect from 2 AM to 8 AM EDT Sunday.

HAZARDOUS WEATHER...

 * Areas of frost are expected to develop late tonight into early
   Sunday morning as temperatures fall into the mid 30s across
   southeastern lower Michigan.

IMPACTS...

 * Tender vegetation may need to be covered or otherwise protected
   from cold temperatures late tonight and early Sunday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
2 follow-up statements
634 
WWUS73 KIWX 140224
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1024 PM EDT Sat Oct 13 2018

MIZ080-081-141030-
/O.CON.KIWX.FR.Y.0003.181014T0600Z-181014T1200Z/
Branch-Hillsdale-
Including the cities of Coldwater, Bronson, Hillsdale, 
Jonesville, and Litchfield
1024 PM EDT Sat Oct 13 2018

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
SUNDAY...

HAZARDOUS WEATHER...

 * Areas of frost are expected to develop late tonight into 
   early Sunday morning as temperatures fall into the mid 30s 
   across southeastern lower Michigan. 

IMPACTS...

 * Tender vegetation may need to be covered or otherwise 
   protected from cold temperatures late tonight and early 
   Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
536 
WWUS73 KIWX 140759
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
359 AM EDT Sun Oct 14 2018

MIZ080-081-141200-
/O.CON.KIWX.FR.Y.0003.000000T0000Z-181014T1200Z/
Branch-Hillsdale-
Including the cities of Coldwater, Bronson, Hillsdale, 
Jonesville, and Litchfield
359 AM EDT Sun Oct 14 2018

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

HAZARDOUS WEATHER...

 * Areas of frost are expected to develop late tonight into 
   early Sunday morning as temperatures fall into the mid 30s 
   across southeastern lower Michigan. 

IMPACTS...

 * Tender vegetation may need to be covered or otherwise 
   protected from cold temperatures late tonight and early 
   Sunday morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 13, 12:48 PM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Oct 13, 12:48 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1248 PM EDT Sat Oct 13 2018

.SYNOPSIS...
Issued at 659 AM EDT Sat Oct 13 2018

Cool and mainly dry weather will be the story through most of this
weekend. A chance of rain returns with a frontal passage late
Sunday, then dry and cool weather returns for much of the upcoming
work week. Highs will mainly be in the 50s and lows in the 30s.

&&

.SHORT TERM...(Today and Tonight)
Issued at 401 AM EDT Sat Oct 13 2018

Clouds have been clearing from west to east in many spots.
However, few flies in the ointment will likely limit/prevent
widespread frost. Lake effect clouds have been moving well inland
on NW flow. Low stratus deck also observed across Central and
North IL, expanding east into our western counties. Most likely
damaging frost potential will not come to fruition despite temps
in the mid 30s. After coordination, will leave headlines intact in
for any breaks in the clouds that may occur.

Skies should be able to clear through the day as subsidence takes
over, but have lowered highs a touch given expected cloud cover this
morning and ongoing CAA. Another cool night in store with high
pressure shifting east of the area. Temps will again fall into the
mid to upper 30s. May be some frost chances but will not hoist any
headlines.

&&

.LONG TERM...(Sunday through Friday)
Issued at 401 AM EDT Sat Oct 13 2018

Temperatures will make a run closer to normal highs around 60
Sunday ahead of the next trough set to bring increased rain
chances to the region. Blend of models continues to vary between
likely or categorical pops Sunday night with best forcing and
moisture advection in place. Rain will quickly exit by Monday with
dry and cooler conditions to dominate once again.

With regards to temps a few cold nights will be in store with
frost potential best Monday and Weds nights. Rain chances will
return just outside the forecast period with temps heading back to
near normal levels.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1244 PM EDT Sat Oct 13 2018

Broken MVFR stratocu should scatter out by or just shortly after
TAF issuance leaving VFR conditions and light winds through the
period.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Murphy
SHORT TERM...Fisher
LONG TERM...Fisher
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 13, 5:07 AM EDT, 9 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
507 AM EDT Sat Oct 13 2018

MIZ077-OHZ002-005-016-025-140915-
Berrien-Fulton OH-Henry-Putnam-Allen OH-
507 AM EDT Sat Oct 13 2018

This Hazardous Weather Outlook is for southwest Michigan and
northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Chances for frost exist Monday through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-004-015-024-
140915-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Defiance-Paulding-Van Wert-
507 AM EDT Sat Oct 13 2018 /407 AM CDT Sat Oct 13 2018/

...FROST ADVISORY IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Frost Advisory.

Frost is possible late tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Chances for frost exist Monday through Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-140915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
507 AM EDT Sat Oct 13 2018

This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Conditions hazardous to small craft will be possible again Monday and
Wednesday.

Nearby

Frost Advisories in Michigan, 2018Every frost advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.